Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Anemia risk due to uterine stimulants post medical abortion - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions

Doctor :   Hi
Doctor :  
How can I help you?
User :   hi there. I had a medical abortion one month ago,
User :   on my second check up i still had parts in me
Doctor :  
Doctor :  
It is sometime left behind
Doctor :  
I mean remnants
User :   so i was given methergine to push the rest out and to stop my bleeding
Doctor :  
User :   i was bleeding very heavily
Doctor :  
that is uterine stimulant
User :   after my course of methergine i stopped bleeding for 2 days
User :   and then started again
Doctor :  
User :   so i have now been bleeding for a whole month now
User :   is that normal?
Doctor :  
It is normal
Doctor :  
Not normal
Doctor :  
User :   its ok
Doctor :  
It can be due to infection
Doctor :  
Did you have fever?
User :   was told that i am now in risk of getting anemia
User :   no fever but i do sometimes feel very sick
Doctor :  
Yes, so
User :   it comes and goes though
Doctor :  
you need to get your Hematrocrit done
Doctor :  
to rule out Anemia
User :   ok will do that
User :   is my smoking also putting me at a bigger risk?
Doctor :  
And also you might as well need antibiotics
Doctor :  
to correct the infection
Doctor :  
Smoking can lead to abortion
Doctor :  
and can stimulate the uterus
Doctor :  
as well
User :   i already had an infection and was given anti biotics
Doctor :  
So there will be increased bleeding
User :   but maybe i have another one
Doctor :   If you get your hematocrit done then that would be fine I guess

Doctor :  
to know the status

Question is related to
Diseases and Conditions
Medical Procedures
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor